MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy device.The advancer, drive shaft, and handshake connection were visually and microscopically examined.Inspection of the device found that the sheath was torn 24cm distal of the burr catheter strain relief.A majority of the coil was found to be stretched, and there was blood found within the sheath and advancer body.Functional testing was performed by attempting to rotate the drive shaft and the drive shaft was able to be rotated with no issue.Then functional testing was performed by connecting the rotapro advancer to the rotapro control console system.When the knob ablation switch was pressed, the device stalled and would not run.Destructive testing was performed, in which the advancer was dismantled and the interior components within the advancer were inspected.Inspection of the interior components did not find any damages or defects attributable to the stall.Product analysis confirmed the reported events, as the device stalled and would not run.It is likely that the presence of blood within the sheath and advancer is indicative of a lack of sufficient saline flow through the device, which is attributable to the device stall.
 
Event or Problem Description
Reportable based on device analysis completed (b)(6) 2022.It was reported that a stall occurred.A rotapro 1.75mm was selected for use to treat an 85% stenosed moderately calcified non-tortuous target lesion within the right coronary artery.After successful atherectomy, the device stalled while in dynaglide mode as the rotapro 1.75mm was being withdrawn from the patient.The physician turned dynaglide off and was able to remove the burr successfully and intact.The rotapro 1.75mm was removed successfully intact without the use of dynaglide.The procedure was completed with no patient complications.However device analysis revealed a torn sheath.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13543041
Report Number2134265-2022-01737
Device Sequence Number14501859
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0027834235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale